Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 33, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 10, 2009, 12:37 AM EDT for Orange County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 12:37 AM EDT (04:37 UTC)
- Expired
- Aug 10, 2009, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 132 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 100437
FFWOKX
NYC071-100730-
/O.NEW.KOKX.FF.W.0033.090810T0437Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1237 AM EDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 330 AM EDT...
* AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXCESSIVE RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.
RAINFALL AMOUNTS OF 1.5 TO 2 INCHES HAVE FALLEN ALONG A LINE
FROM EAST OF OTISVILLE TO MIDDLETOWN TO FLORIDA...AND ANOTHER 1 TO
2 INCHES OF RAIN IS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 7448 4160 7438 4161 7433 4122 7414
4119 7437 4124 7447 4151 7461
$$
GOODMAN2 follow-up statements
000
WGUS71 KOKX 100609
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
209 AM EDT MON AUG 10 2009
NYC071-100730-
/O.CON.KOKX.FF.W.0033.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
209 AM EDT MON AUG 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
CENTRAL ORANGE COUNTY...
AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL OF 2 TO 3 INCHES IN AREAS NORTH OF MIDDLETOWN.
ADDITIONAL THUNDERSTORMS TO THE NORTHWEST WILL ENTER THE WARNED AREA
AFTER 300 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ABOUT A HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 7448 4160 7438 4161 7433 4122 7414
4119 7437 4124 7447 4151 7461
$$
GOODMAN000
WGUS71 KOKX 100733
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT MON AUG 10 2009
NYC071-100742-
/O.EXP.KOKX.FF.W.0033.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
333 AM EDT MON AUG 10 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL ORANGE COUNTY...
THE WARNING HAS BEEN ALLOWED TO EXPIRE AS THE HEAVY SHOWERS AND
THUNDERSTORMS HAVE WEAKENED.
LAT...LON 4151 7448 4160 7438 4161 7433 4122 7414
4119 7437 4124 7447 4151 7461
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:31 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 8:31 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 831 PM EDT SUN AUG 9 2009 .SYNOPSIS... A WARM FRONT WILL GRADUALLY LIFT NORTHEAST OF THE AREA TONIGHT... WITH CLUSTERS OF THUNDERSTORMS RIDING SOUTHEAST ALONG IT TONIGHT INTO MONDAY MORNING. A VERY WARM AND HUMID AIR MASS WILL MOVE INTO THE REGION BEHIND THIS FRONT FOR MONDAY...AND A SURFACE LOW PRESSURE TROUGH IN THE AREA WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON AND EVENING. A COLD FRONT WILL APPROACH ON TUESDAY...AND PUSH EAST OF THE AREA TUESDAY NIGHT...BRINGING COOLER AND DRIER AIR FOR LATE TUESDAY NIGHT INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ATMOSPHERE APPEARS TO BE UNDERGOING MASSIVE CHANGES ATTM. WAA NOW FEEDING INTO THE CWA WITH IR SHOWING THE PERIFERY OF THE RIDGE NOW ENTERING ERN PA. STREAMLINES INDICATE A WEAK SFC BOUNDARY FROM THE METRO EXTENDING NWD INTO FFLD COUNTY. ELEVATED CONVECTION FIRING ACROSS UPSTATE NY...TRACKING TO THE SE AT 43 KT. CURRENT DIRECTION AND SPEED TAKES IT THRU THE WRN CWA AND INTO THE CITY BY 2Z. THIS IS AN ESTIMATE AS THE TSTMS ARE UNLIKELY TO FOLLOW AN EXACT LINEAR TRACK. MODELS HAVE NO GRASP ON THIS CONVECTION...00Z DATA MAY HELP. WITH KCCX VWP SHOWING LLVL WLY FLOW 25-30KT AT 3-5K FT...WILL EXPECT THESE STORMS TO HOLD TOGETHER ENOUGH TO PRODUCE PCPN ACROSS THE W AND HAVE INCLUDED 60 POPS. INTENSITY MAY BE QUITE A BIT LESS THAN WHAT IS OCCURING NEAR KBGM...SO NO ENHANCED WORDING AND WILL HAVE TO FOLLOW NEAR TERM TRENDS. FOR THE REMAINDER OF THE NIGHT...SCT POPS FOR DEVELOPMENT IN WAA REGIME. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MAINLY ZONAL FLOW ALOFT MONDAY INTO MONDAY NIGHT. WARM AND HUMID AIRMASS OVER THE AREA FOR THE DAY...BUT PEAK OF THE HEAT SHIFTED A LITTLE FARTHER TO THE SOUTH. WILL STILL SEE TEMPERATURES INTO THE 90S MOST AREAS...EVEN COASTAL SECTIONS...WITH A WESTERLY FLOW. SLIGHTLY LOWER TEMPERATURES AND DEWPOINTS MIXING OUT DURING PEAK HEATING RESULTS IN HEAT INDICES FALLING JUST SHORT OF ADVISORY CRITERIA. WILL HOLD OFF ON ADVISORY FOR NOW AND CONTINUE TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK. DEVELOPING LEE SIDE SURFACE TROUGH MAY BE THE FOCUS OF MAINLY AFTERNOON AND EVENING CONVECTION MONDAY AS NO STRONG SYNOPTIC TRIGGER PRESENT...WEAK SHORT WAVE MOVING THROUGH WITH WEAK VORT. UPPER TROUGH AND COLD FRONT APPROACHING FOR TUESDAY WILL MOVE BULK OF WARM AIRMASS FARTHER SOUTH AND WILL HAVE TEMPERATURES A FEW DEGREES COOLER THAN MONDAYS...WITH HIGHS GENERALLY INTO THE 80S...AND APPROACHING 90S ACROSS NEW JERSEY. HUMIDITY LEVELS WILL STILL BE HIGH. WITH STRONG SHORTWAVE AND COLD FRONT TUESDAY WILL SEE MORE WIDESPREAD CONVECTION. RIDGING BUILDS FOR WEDNESDAY WITH A COOLER AND DRIER AIRMASS. USED MET NUMBERS THROUGHOUT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AIRMASS BATTLE SETS UP IN THE EXTENDED AS NRN STREAM S/W LEAVES HIGH PRES STRETCHING SWWD FROM THE MARITIMES AS CUTOFF H5 LOW ATTEMPTS TO DEVELOP SW OF THE CWA. 12Z GFS/GEM ARE IN PHASE WITH THE SOLN OF THE H5 LOW DEVELOPING OVER KY/WV WITH THE SFC HIGH OVER THE CWA ON THU. THIS SETUP KEEPS THE SFC AND MID LVL BOUNDARIES S OF THE OFFSHORE ZONES. WITH A DRY 00Z ECMWF PROG AND ONLY ISOLD DIURNAL SHRA IN THE 12Z...WILL LIMIT POPS TO SCHC THU AFTN/NIGHT...WITH THE BEST CHC FOR PCPN IN THE FRI-SAT PERIOD AS THE H5 LOW LIFTS NEWD. THERE IS STILL UNCERTAINTY WITH THE SYSTEM...ESPECIALLY WHEN CONSIDERING THE 00/12Z ECMWF KEEPS THE UPR LVL LOW 200 MI S OF THE CWA WITH A COMPLETELY DRY FCST OUTSIDE OF SOME ISOLD DIURNAL ACTIVITY FRI. HAVE THEREFORE LIMITED POPS TO 30 PCT. DRY FCST FOR SUN. MODELS SHOW A LARGE SPREAD IN GENERAL PATTERN EVOLUTION...WITH THE GFS PROGGING A CLIPPER TYPE SYSTEM ACROSS CNTRL CANADA AND THE ECMWF A BIG H5 LOW INTO THE NWRN CONUS. CLOUD COVER WITH ONSHORE FLOW MAY LIMIT TEMPS...ESPECIALLY ALONG THE COASTS...ON THU. USED A MODEL BLEND. OTHERWISE...ONLY 1 STD IN MEN GUIDANCE FRI-SUN SO UTILIZED FOR THE FCST. TEMPS CLOSE TO CLIMO AS THE H5 RIDGE RETREATS TO THE DESERT SW. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... MEDIUM CONFIDENCE FORECAST FOR TONIGHT AND MON AFTERNOON...AND LOW CONFIDENCE FOR MON MORNING RE TSTMS. AS WARM FRONT LIFTS SLOWLY NE INTO LONG ISLAND/CT TONIGHT...WILL BE WATCHING TWO UPSTREAM CLUSTERS HEADED SE TOWARD THE GENERAL AREA...BEING FUELED BY A VERY MOIST WESTERLY LOW LEVEL JET AND THEREFORE EXPECTED TO HOLD TOGETHER TONIGHT INTO MON MORNING. THE FIRST OF THESE LOOKS TO REACH KSWF AFTER 01Z...AND NYC METRO TERMINALS AFTER ABOUT 0230Z. HAVE FORECAST THUNDER AND RESULTING IFR VSBY IN HEAVY RAIN FOR A COUPLE OF HOURS AFTER THAT...BUT SINCE TSTMS ARE ELEVATED IN NATURE DO NOT EXPECT GUSTY SFC WINDS. EXACT TIMING/MOTION OF SECOND CLUSTER OF STORMS OVER ONTARIO ATTM IS STILL UNCERTAIN...SO HAVE ONLY FORECAST VICINITY THUNDER FOR KSWF BETWEEN 13Z-16Z. ONCE THESE POTENTIAL TSTM THREATS CLEAR THE AREA...W FLOW ABOUT 10 KT...A LITTLE HIGHER AT SOME NYC METRO TERMINALS...SHOULD SET IN FOR THE AFTERNOON...WITH NO MORE THAN A SLIGHT SUPERIMPOSED SEA BREEZE COMPONENT AT KJFK/KBDR/KISP/KGON. GIVEN EXPECTED VERY UNSTABLE AIR MASS...CANNOT RULE OUT SCT AFTERNOON/EARLY EVENING TSTMS...BUT WITH SPARSE COVERAGE HAVE IT IS TOO EARLY TO PINPOINT SPECIFIC IMPACTS...AND HAVE ONLY ADDED CB TO MOST AFTERNOON CLOUD GROUPS. OUTLOOK FOR 00Z TUE THROUGH FRI... SCATTERED SHOWERS/TSTMS WITH BRIEF SUB-VFR POSSIBLE AGAIN ON TUE WITH COLD FROPA. && .MARINE... GENERALLY LIGHT FLOW ACROSS THE AREA WATERS TONIGHT INTO WEDNESDAY. WINDS MAY INCREASE SOMEWHAT AHEAD OF A COLD FRONT TUESDAY AND INTO TUESDAY NIGHT...BUT REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SEAS ARE ALSO EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH WEDNESDAY. WITH A TROUGH REMAINING OVER THE WATERS TONIGHT INTO TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AND THEN WITH THE COLD FRONT LATER TUESDAY INTO TUESDAY NIGHT. HIGH PRESSURE BUILD TOWARD THE WATERS BEHIND THE FRONT LATTE TUESDAY NIGHT INTO WEDNESDAY. HIGH PRES ON THU WILL GIVE WAY TO AN ADVANCING WARM FRONT ON FRI AND SAT. MAIN ISSUE WILL BE WIND DIRECTION AND TSTM CHCS WITH UNCERTAINTY IN THE TIMING OF THESE FEATURES. ALL GUIDANCE INDICATES WINDS SPEEDS OF 15-20KT OR LESS...WITH SEAS AOB 3 FT THRU THE PERIOD. && .HYDROLOGY... SCATTERED AMOUNTS UP TO ONE HALF INCH POSSIBLE WITH THUNDERSTORMS TONIGHT. SCATTERED THUNDERSTORMS AGAIN POSSIBLE MONDAY WITH A QUARTER TO ONE HALF INCH. MORE WIDESPREAD CONVECTION TUESDAY WITH LOCALLY HEAVY RAINFALL UP TO ONE INCH. DRY WEATHER RETURNS LATER TUESDAY NIGHT...THEN MAINLY DRY THROUGH FRIDAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MET NEAR TERM...JMC SHORT TERM...MET LONG TERM...JMC AVIATION...GOODMAN MARINE...JMC/MET HYDROLOGY...MET
Hazardous weather outlook, Aug 9, 9:36 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 936 PM EDT SUN AUG 9 2009 NJZ002>006-011-NYZ072>076-110145- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 936 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND NEW YORK CITY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS LATE TONIGHT COULD BE SEVERE...WITH STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS EARLY MONDAY MORNING COULD BE SEVERE...WITH STRONG GUSTY WINDS AND HAIL. HOT AND HUMID CONDITIONS ARE EXPECTED MONDAY...WITH HEAT INDEX VALUES 95 TO 100. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067>071-110145- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 936 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER HUDSON VALLEY REGION OF SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS LATE TONIGHT COULD BE SEVERE...WITH STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS EARLY MONDAY MORNING COULD BE SEVERE...WITH STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-110145- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 936 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS LATE TONIGHT INTO MONDAY MORNING COULD PRODUCE WIND GUSTS OVER 35 KT AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS EARLY MONDAY MORNING COULD PRODUCE WIND GUSTS OVER 35 KT AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-CTZ005>012-NYZ077>081-110145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 936 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...LONG ISLAND AND THE NEARBY COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Aug 9, 11:27 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1127 PM EDT SUN AUG 9 2009 NYZ067-100430- ORANGE- 1127 PM EDT SUN AUG 9 2009 ...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY... AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROCK HILL...OR NEAR WURTSBORO...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... 6 MILES NORTHEAST OF MIDDLETOWN BY 1210 AM. 4 MILES SOUTHWEST OF MONTGOMERY BY 1220 AM. 5 MILES NORTHEAST OF GOSHEN BY 1230 AM. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. GOODMAN
Special weather statement, Aug 10, 12:19 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1219 AM EDT MON AUG 10 2009 NJZ002>004-006-NYZ067-069-072-073-100500- BERGEN-BRONX-EASTERN PASSAIC-HUDSON-NEW YORK (MANHATTAN)-ORANGE-ROCKLAND-WESTERN PASSAIC- 1219 AM EDT MON AUG 10 2009 ...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...HUDSON... NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES... AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RINGWOOD...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR SUFFERN BY 1225 AM. NEAR RAMSEY BY 1230 AM. NEAR RIDGEWOOD BY 1245 AM. 5 MILES NORTHEAST OF PATERSON BY 1250 AM. NEAR PARAMUS BY 1255 AM. NEAR ORADELL BY 100 AM. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:57 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Aug 10, 1:41 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 2 hr |
| Aug 10, 7:01 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 44 min |
| Aug 10, 7:30 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 45 min |
| Aug 10, 7:40 PM EDT | Areal Flood Advisory | OKX | Orange | 50 min |
| Aug 10, 7:53 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 52 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.